MAUDE Adverse Event Report: ARTHREX, INC. 4MM CURVED TORPEDO; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

ARTHREX, INC. 4MM CURVED TORPEDO; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number 4MM CURVED TORPEDO
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the device broke inside the patient during a knee arthroscopy although no was force applied by the surgeon and no levering was applied.No broken parts remained inside the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with the same device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8400ctd (component batch 47682024) curved torpedo was received for investigation.It was identified that approximately 38.76mm of the distal end of the shaft, including the cutting tip, had broken from the assembly.Visual inspection of the breakage sites identified signs of leveraging, as damage was present to the outer diameter of the outer tube.The observed condition is most likely the result of user applied mechanical forces via prying/leveraging against bone and/or hard tissue during use.

Brand Name
4MM CURVED TORPEDO
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11648346
Report Number1220246-2021-02884
Device Sequence Number14411157
Product Code GFA
UDI-Device Identifier00888867187801
UDI-Public00888867187801
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number4MM CURVED TORPEDO
Device Catalogue NumberAR-8400CTD
Device Lot Number11428306
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date08/25/2021
Patient Sequence Number1